Jump to content

Completely different symptoms...SSRI withdrawal?


Recommended Posts

I have been feeling a lot better since the first of June. Had a great window that lasted a few days the first part of the month. Got hit with some moderate symptoms the following week, and had one or two fairly bad days earlier this week.

 

As of a few days ago the window opened again. I have felt much better for the last 3 or 4 days, HOWEVER......I only feel good early in the day.

 

About halfway through the day everything starts to go downhill. This has been consistent since this window came on earlier in the week. The strange thing is that the symptoms are different than what I am used to, and if I remember correctly they are similar to what I felt when the SSRI's were giving me issues. Buzzing in my head, weird body sensations, anxiety, an overall "ick" feeling that is different than benzo WD.....

 

Here's what I am thinking. A few months ago when my WD symptoms were at their worst I decided to start taking St. John's Wort to try to ease the debilitating depression. I can't be sure whether or not it helped me (certainly not in a dramatic way) but it didn't seem to hurt so I continued to take it. Now that I am experiencing odd symptoms and there is a pattern of them coming on at the same time every day (which is about 14 hours after I take the St. Johns) I have to seriously wonder whether I might be having tolerance WD symptoms from the herb.

 

These psych drugs have a way of sneaking up on you so you don't realize what is happening to your body until you are really sick from it. On top of that the nature of these drugs is that they cloud your thinking and judgment and create apathy and an overall numbing that makes it even harder for you to realize what is going on.

 

Here's the deal. I want to be OFF of ALL of the psych drugs, 100%, FOREVER. And make no mistake about it, St John's Wort is most certainly a natural plant based psych drug. I know this because when I started taking it I experienced the same kinds of side effects that I did going on some of the milder AD's. The problem is, I need to decide how I am going to go about getting off of the stuff. Although there is no documented evidence of a WD syndrome from St. John's the consensus on the internet seems to be that there IS the possibility of WD.

 

So....should I CT or taper?

 

I have CT other SSRI's in the past without too much of an issue. I always got the same SX as I did when starting the drug, but it was never unbearable and it was always a walk in the park compared to benzo WD. My only thing is that with my body still in a fragile state I don't want to subject it to any more stress than necessary. Part of me wants to flush the pills and get on with my life but the part of me that has experienced the torture of benzo WD doesn't want to take chances.

 

Rapid taper? Someone mentioned 2 weeks as an appropriate time. I could live with that. Ideas?

Link to comment
Share on other sites

I am having a pattern similar to yours, but no windows yet...just a bit of easing and then getting worse and back and forth throughout the day.  I am not on anything else, so I don't know what you should do about SJW.  You might want to research to see if others had a w/d from it, even if it is natural
Link to comment
Share on other sites

Others have had WD symptoms from it. If it is anything like the other AD's I have taken in the past though the WD is nothing more than a repeat of the same things that I felt when going on the drug. In this case I got night sweats, maybe a little dizziness, that kind of thing.

 

It is NOTHING like benzo WD. Not even close.

 

 

Link to comment
Share on other sites

FloridaGuy,

 

When in doubt, taper it out.  I would think two weeks would be a good plan.  It's always good to eliminate any things that might be causing you discomfort.

 

I just wanted to check in on you.  I read that you were having some anxiety recently.  I remember in the past whenever I would feel anxiety I would just reach for a pill bottle.  For the last couple nights I have been having ramped up anxiety about 10pm.  I go up to my music room and play my guitar and almost immediately forget about the panic and when I stop after 20-30 minutes I don't even remember the anxiety.  I guess one of the keys is to find a distraction that puts your mind to work on something else instead of dwelling on the fear.

 

You are doing great at 5 months and I hope your anxiety tapers down to nothing real soon.  Let us know how the SJW taper goes.

 

Please keep in touch.

 

Warmest regards,

 

Kelly

Link to comment
Share on other sites

FloridaGuy,

 

When in doubt, taper it out.  I would think two weeks would be a good plan.  It's always good to eliminate any things that might be causing you discomfort.

 

Too late. Already CT'ed.

 

Believe it or not I haven't had any WD from the herb. Still getting a few waves of anxiety here and there but it hasn't been slamming me for several hours like it was.

 

I have also been feeling a little different since I stopped the SJW. Not necessarily good or bad, just different. Glad to be off the last of the drugs though.

Link to comment
Share on other sites

×
×
  • Create New...